Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 13, NWS San Diego, CA

July 18, 2025San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Jul 18, 2025, 3:54 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2025, 3:54 PM PDT (22:54 UTC)
Expired
Jul 18, 2025, 6:00 PM PDT
In force
2 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 106 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
2103 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

476 
WGUS56 KSGX 182254
FFWSGX
CAC071-190100-
/O.NEW.KSGX.FF.W.0013.250718T2254Z-250719T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
354 PM PDT Fri Jul 18 2025

The National Weather Service in San Diego has issued a

* Flash Flood Warning for...
  San Bernardino County in southern California...

* Until 600 PM PDT.

* At 354 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.75 and 1.25 inches of 
  rain have fallen. The expected rainfall rate is 0.75 to 1.25 
  inches in 1 hour. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  mainly rural areas of San Bernardino County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Remain alert for flooding even in locations not receiving rain. 
Arroyos, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3466 11664 3474 11651 3474 11648 3474 11642
      3468 11650 3465 11650 3463 11650 3462 11650
      3460 11651

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.75-1.25 INCHES IN 1 HOUR

$$

Munyan
2 follow-up statements
073 
WGUS76 KSGX 182354
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
454 PM PDT Fri Jul 18 2025

CAC071-190100-
/O.CON.KSGX.FF.W.0013.000000T0000Z-250719T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
454 PM PDT Fri Jul 18 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING 
FOR SAN BERNARDINO COUNTY...

At 454 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 1.5 inches of rain have 
fallen. The expected rainfall rate is 0.25 inches in 1 hour. 
Additional rainfall amounts up to 0.25 inches are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  mainly rural areas of San Bernardino County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Remain alert for flooding even in locations not receiving rain. 
Arroyos, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3466 11664 3474 11651 3474 11648 3474 11642
      3468 11650 3465 11650 3463 11650 3462 11650
      3460 11651

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.25 INCHES IN 1 HOUR

$$

Munyan
721 
WGUS76 KSGX 190105
FFSSGX

Flash Flood Statement
National Weather Service San Diego CA
605 PM PDT Fri Jul 18 2025

CAC071-190115-
/O.EXP.KSGX.FF.W.0013.000000T0000Z-250719T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
605 PM PDT Fri Jul 18 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR SAN BERNARDINO COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3474 11642 3468 11650 3465 11650 3463 11650
      3462 11650 3461 11650 3460 11651 3466 11664
      3474 11651 3474 11647

$$

PS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 1:29 PM PDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 18, 1:29 PM PDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
129 PM PDT Fri Jul 18 2025

.SYNOPSIS...
Showers and thunderstorms will continue across the mountains and
deserts through this evening as pesky marine layer clouds hover
over parts of the coast. Monsoonal activity will decrease on
Saturday with a minor chance of storms being focused in the
mountainous regions. By Sunday into the middle of next week, a
troughing pattern will take hold over the region, leading to dry
weather with temperatures near to below average with marine layer
clouds closer to the coast each morning. This pattern may linger
into later next week as well.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Radar imagery shows isolated thunderstorms over the San Bernardino
mts early this afternoon as an area of low pressure over northern
Baja pulls in monsoonal moisture. Storms located near Big Bear and
Lake Arrowhead have produced rain rates over one inch per hour.
Upper level winds remains stronger where adequate shear is
present to aide in pulsating storms. Weaker shear is noted in the
lower levels, where storm motion is fairly stagnant. This will
lead to certain areas seeing localized flooding concerns. Storms
may produce cloud to ground lightning, small hail and gusty winds.
Hi- res models continue to show storm activity lasting until
around 8PM this evening. The low will weaken on Saturday, but some
leftover moisture and instability over the mountains will leave
around a 15-20% chance of thunderstorms. The marine layer will
maintain its presence through the weekend, especially in San Diego
County tonight, building across much of the coast by the weekend.

By Sunday, a trough of low pressure will move into the Pacific
Northwest. This will bring cooler and drier air to California,
helping to push monsoonal moisture further east. Tranquil weather
will return to the region Sunday through at least the middle of
next week. Ensemble guidance shows the trough deepening into
Northern California by the middle of the week. This pattern will
create temperatures near to around 10 degrees below normal with
dry conditions. The marine layer will become deeper during this
time period, with night and morning low clouds moving in for the
coast and adjacent valleys.

&&

.AVIATION...
182030Z....Coast...SCT, locally BKN, low clouds with bases around
1500 feet MSL will return in full after 04Z. Scatter out Saturday
by 17Z.

Valleys/Mountains/Deserts...SCT-BKN clouds 10000-15000 feet. ISO-SCT
TSRA over the mountains, high desert and 20% chance in adjacent
valleys through 02Z, with CU/CB bases 7000-9000 feet MSL, tops to
40000 feet. Erratic wind gusts, strong up/downdrafts, and VIS
restrictions possible with any TSRA. Gradually clearing after 03Z.
CU/CB based at 9000 feet MSL developing into ISO TSRA over mountains
19-00Z Saturday.

&&

.MARINE...
No hazardous marine weather expected through Wednesday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...APR
AVIATION/MARINE...MM

In the hours before

Local storm report, Jul 18, 2:54 PM PDT, 1 hour before
Preliminary Local Storm Report
National Weather Service San Diego CA
254 PM PDT Fri Jul 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     Rain             2 N Big Bear Lake       34.27N 116.94W
07/18/2025  M1.42 Inch       San Bernardino     CA   Mesonet

            FW9733 Fawsnkin (Provider: APRSWXNET/CWOP)
            reported a total rainfall of 1.42 inches in
            a short period of time due to heavy rain
            from a thunderstorm.

&&
Local storm report, Jul 18, 2:59 PM PDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
259 PM PDT Fri Jul 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     Rain             2 SE Big Bear Lake      34.22N 116.91W
07/18/2025  M1.42 Inch       San Bernardino     CA   Public

            GW2380 Big Bear Lake (Provider:
            APRSWXNET/CWOP) reported 1.42 inches of rain
            that had fallen in a short period of time
            due to heavy rain from a thunderstorm.

&&
Local storm report, Jul 18, 3:01 PM PDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
301 PM PDT Fri Jul 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     Rain             2 SE Big Bear Lake      34.22N 116.91W
07/18/2025  M1.42 Inch       San Bernardino     CA   Mesonet

            Corrects previous rain report from 2 SE Big
            Bear Lake. GW2380 Big Bear Lake (Provider:
            APRSWXNET/CWOP) reported 1.42 inches of rain
            that had fallen in a short period of time
            due to heavy rain from a thunderstorm.

&&
Local storm report, Jul 18, 3:02 PM PDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
302 PM PDT Fri Jul 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     Rain             2 N Big Bear Lake       34.27N 116.94W
07/18/2025  M1.43 Inch       San Bernardino     CA   Mesonet

            Corrects previous rain report from 2 N Big
            Bear Lake. FW9733 Fawsnkin (Provider:
            APRSWXNET/CWOP) reported a total rainfall of
            1.42 inches in a short period of time due to
            heavy rain from a thunderstorm.

&&
Local storm report, Jul 18, 3:15 PM PDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
315 PM PDT Fri Jul 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     Rain             7 SE Lucerne Valley     34.37N 116.87W
07/18/2025  M0.50 Inch       San Bernardino     CA   Trained Spotter

            Trained spotter reported heavy rainfall of
            around a half of an inch an hour, and hail
            up to 0.25 inches in diameter mixed in, with
            ponding occurring in the backyard.

&&
Special weather statement, Jul 18, 3:31 PM PDT, 23 minutes before
Special Weather Statement
National Weather Service San Diego CA
331 PM PDT Fri Jul 18 2025

CAZ060-182315-
Apple and Lucerne Valleys CA-
331 PM PDT Fri Jul 18 2025

...A STRONG THUNDERSTORM WILL IMPACT SAN BERNARDINO COUNTY THROUGH
415 PM PDT...

At 331 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Newberry Springs, or 24 miles southeast of
Daggett, moving west at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lucerne Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3473 11642 3468 11651 3461 11651 3460 11647
      3456 11647 3456 11646 3453 11646 3453 11642
      3449 11642 3447 11645 3446 11664 3451 11682
      3475 11660
TIME...MOT...LOC 2231Z 070DEG 7KT 3468 11652

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Zuber

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 11:58 AM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino2 hr
Jul 18, 12:58 PM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino3 hr
Jul 18, 1:10 PM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino2 hr
Jul 18, 1:26 PM PDTSpecial Weather StatementSGX49 min
Jul 18, 2:27 PM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino2 hr
Jul 18, 2:50 PM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino115 min
Jul 18, 3:30 PM PDTFlash Flood Warning Considerable damage threatSGXSan Bernardino2 hr
Jul 18, 3:31 PM PDTSpecial Weather StatementSGXSan Bernardino44 min
Jul 18, 3:37 PM PDTFlash Flood Warning Considerable damage threatSGXRiverside113 min
Jul 18, 4:14 PM PDTAreal Flood AdvisorySGXSan Bernardino109 min

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.